Alert archive / Kentucky / River Flood Advisories in 2011

River Flood Advisory 2, NWS Louisville, KY

March 1, 2011Edmonson County, Kentucky

NWS Louisville, KY issued this river flood advisory at Mar 1, 2011, 9:40 PM CST for Edmonson County, Kentucky. It took effect at Mar 2, 2011, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2011, 9:40 PM CST (03:40 UTC)
In effect from
Mar 2, 2011, 6:00 AM CST
Expired
Mar 1, 2011, 11:52 PM CST
In force
Issued by
NWS Louisville, KY

County Edmonson County, KY

The radar

The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WGUS83 KLMK 020340
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1040 PM EST TUE MAR 1 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
ADVISORY FOR THE GREEN RIVER...

  GREEN RIVER AT BROWNSVILLE 

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON.

KYC061-021640-
/O.NEW.KLMK.FL.Y.0002.110302T1200Z-110303T1537Z/
/BRNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1040 PM EST TUE MAR 1 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE GREEN RIVER AT BROWNSVILLE.
* FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON.
* AT  9:45 PM TUESDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.0 FEET WEDNESDAY MORNING.

$$
1 follow-up statement
292 
WGUS83 KLMK 020552
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1252 AM EST WED MAR 2 2011

...THE FLOOD ADVISORY IS CANCELLED FOR THE GREEN RIVER...
 
  GREEN RIVER AT BROWNSVILLE
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON.

THE ADIVSORY HAS BEEN REPLACED WITH A FLOOD WARNING.

KYC061-020622-
/O.CAN.KLMK.FL.Y.0002.110302T1200Z-110303T1537Z/
/BRNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1252 AM EST WED MAR 2 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE GREEN RIVER AT BROWNSVILLE.
* THE ADVISORY HAS BEEN REPLACED WITH A FLOOD WARNING.
* AT 12:45 AM WEDNESDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.1 FEET THIS MORNING.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 5:19 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Mar 1, 5:19 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EST TUE MAR 1 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND WEDNESDAY)...

A WEAK COOL FRONT REACHING FROM LAKE SUPERIOR TO NEW MEXICO THIS
AFTERNOON WILL CROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY EARLY
WEDNESDAY MORNING BUT WILL BE FREE OF MOISTURE THANKS TO HIGH
PRESSURE SYSTEMS PUSHED UP AGAINST BOTH SIDES OF THE FRONT. AS A
RESULT MOSTLY CLEAR SKIES AND LIGHT WINDS CAN BE EXPECTED FOR THE
FORECAST PERIOD. LOW TEMPERATURES TONIGHT WILL BE IN THE LOWER AND
MIDDLE 30S AND HIGHS TOMORROW IN THE MIDDLE AND UPPER 50S.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

AS IS FREQUENTLY THE CASE WITH EARLY SPRING...THE UPPER AIR PATTERN
SHOWS A VERY FAST PROGRESSIVE FLOW. THIS IS REFLECTIVE OF STRONG
TEMPERATURE CONTRASTS BETWEEN THE WARMING SOUTHERN CONUS AND COLD
AIR STILL REMAINING IN CANADA. EXTENDED MODELS ARE IN AGREEMENT OF A
STRONG CYCLONE OVER THE CANADIAN MARITIMES...COLD AIR ACROSS THE
PACIFIC NORTHWEST...AND THE NOSE OF AN UPPER JET NOSING ACROSS THE
CENTRAL ROCKIES.

STRONG HIGH PRESSURE AND VERY COLD AIR WILL RESIDE OVER THE GREAT
LAKES WEDNESDAY NIGHT. HOWEVER...THE LOWER OHIO VALLEY WILL NOT
REALLY SEE MUCH OF A COOL DOWN AS THE BRUNT OF THIS ARCTIC AIR WILL
STAY NORTH ACROSS CENTRAL INDIANA AND OHIO.

WINDS WILL VEER TO THE SOUTH BY THURSDAY AS HIGH PRESSURE MOVES OVER
NEW ENGLAND. WITH CONTINENTAL AIR AND LOW DEWPOINTS ACROSS THE GULF
STATES ON WEDNESDAY...THIS RETURN FLOW WILL INITIALLY BE DRY...AND
THUS EXPECT CLEAR TO PARTLY CLOUDY SKIES THROUGH MUCH OF THE DAY.
EXPECT MILD TEMPERATURES IN THE LOWER 60S AND LIGHT SOUTHEAST
WINDS.

CLOUDS WILL INCREASE BY FRIDAY AS GULF MOISTURE FINALLY MOVES FAR
ENOUGH NORTH TO AFFECT THE LOWER OHIO VALLEY. THE NAM AND THE GFS
DIFFER IN PRECIPITATION CHANCES FOR FRIDAY. THE WETTER NAM MODEL
BRINGS A WEAK WAVE ACROSS THE REGION FRIDAY AND FORECASTS SCATTERED
SHOWERS. THE MUCH DRIER GFS SHOWS NO SUCH WAVE. WILL COMPROMISE
BETWEEN THESE TWO SOLUTIONS AND CONTINUE WITH OUR FORECAST OF A
CHANCE OF SHOWERS.

JET STREAM ENERGY EXITING THE ROCKIES FRIDAY WILL LEAD TO LOW
PRESSURE FORMING ACROSS THE SOUTHERN PLAINS. THE DEVELOPMENT OF THIS
SYSTEM IS FORECAST TO BE QUITE SIMILAR TO THE STRONG SYSTEM THAT
BROUGHT WIDESPREAD SOAKING RAINS TO THE LOWER OHIO VALLEY THIS PAST
MONDAY MORNING. BY LATE FRIDAY...AN ELONGATED AREA OF LOW PRESSURE
IS EXPECTED TO FORM ACROSS MISSOURI AND SOUTHERN ILLINOIS. SHOWERS
AND SCATTERED THUNDERSTORMS WILL BECOME LIKELY SATURDAY AS MOISTURE
INCREASES AND A COLD FRONT HEADS EAST. THIS PRECIPITATION MAY VERY
WELL TAKE THE FORM OF A CONVECTIVE LINE...SIMILAR TO THE ONE THAT
PASSED ACROSS THE COMMONWEALTH EARLY MONDAY. ANY CHANCES FOR SEVERE
WEATHER WILL DEPEND ON THE DEPTH OF ANY MOISTURE RETURN AND WHETHER
ANY SURFACED BASED INSTABILITY IS REALIZED.

THE GFS AND THE CANADIAN/ECMWF MODELS HAVE VERY DIFFERENT SOLUTIONS
TO THE EVOLUTION OF THE 500MB TROUGH BEHIND SATURDAY'S
PRECIPITATION. BOTH THE CANADIAN AND THE ECMWF RAPIDLY DEEPEN THIS
TROUGH AND GIVES IT A NEGATIVE TILT AS IT PASSES THROUGH KENTUCKY ON
SUNDAY. SHOULD THIS OCCUR...A COLD RAIN ASSOCIATED WITH THE
DEFORMATION ZONE WILL LINGER WELL INTO SUNDAY. IN FACT THE COLDEST
AND DEEPEST SOLUTION OF THE ECMWF BRING A WET SNOW TO SOUTHERN
ILLINOIS AND WESTERN KENTUCKY SUNDAY. IN CONTRAST THE MUCH MORE
PROGRESSIVE GFS QUICKLY MOVES THE 500MB TROUGH ACROSS THE LOWER OHIO
VALLEY AS AN OPEN WAVE...WITH PRECIPITATION ENDING EARLY SUNDAY.

PRECIPITATION AMOUNTS MAY EASILY AVERAGE AROUND AN INCH THIS
WEEKEND...MAINTAINING OUR SUDDENLY VERY WET LATE WINTER.

FOR MONDAY AND TUESDAY...EXPECT PARTLY CLOUDY SKIES AND SEASONABLY
COOL TEMPERATURES WITH HIGHS IN THE UPPER 40S.

&&

.AVIATION (00Z TAF ISSUANCE)...

A WEAK COOL FRONT WILL CROSS THE AREA TOMORROW MORNING BRINGING
FEW-SCT 4KFT CLOUDS ACROSS THE TAF SITES AND CAUSE THE WINDS TO
SHIFT TO THE NE FOR TOMORROW.  OTHER THAN THAT...A QUIET VFR NIGHT
TONIGHT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........13
LONG TERM.........JSD
AVIATION..........AML
Hazardous weather outlook, Mar 1, 9:40 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 PM EST TUE MAR 1 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030345-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1040 PM EST TUE MAR 1 2011 /940 PM CST TUE MAR 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE LIKELY AHEAD OF AND ALONG A STRONG COLD FRONT LATE
FRIDAY NIGHT AND SATURDAY. THOUGH IT IS STILL QUITE FAR OUT IN THE
FORECAST...IT DOES APPEAR THAT STRONG TO SEVERE STORMS MAY ACCOMPANY
THE FRONT. ALONG WITH LIGHTNING...SOME STORMS SATURDAY MAY PRODUCE
STRONG WINDS. BE SURE TO KEEP UP WITH THE LATEST FORECASTS AND
STATEMENTS REGARDING THIS WEEKEND STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AML

In the hours before

Local storm report, Mar 1, 9:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 PM EST TUE MAR 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM EST     TORNADO          1 SW STANFORD           37.52N  84.68W
02/28/2011                   LINCOLN            KY   EMERGENCY MNGR

            AN NWS STORM DAMAGE SURVEY CONFIRMED AN EF-1 TORNADO
            WITH MAXIMUM WIND SPEEDS OF 100 MPH TOUCHED DOWN ABOUT A
            MILE SOUTHWEST OF STANFORD. THE TORNADO TRAVELED 8 MILES
            BEFORE LIFTING 2 MILES NORTHWEST OF CRAB ORCHARD. ALONG
            THE 250 YARD WIDE PATH...A MIDDLE SCHOOL ON HIGHWAY 27
            WAS DAMAGED ALONG WITH LARGE BARNS AND OUTBUILDINGS
            ALONG THE PATH. SEVERAL TREES WERE ALSO SNAPPED ALONG
            THE PATH.

&&

EVENT NUMBER LMK1100197

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 11:41 PM CSTRiver Flood WarningLMKEdmonson21 hr

Nearby

River Flood Advisories in Kentucky, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.